Taking Amlodipine With Melatonin
There combination is generally considered safe to take.
Is it safe to take amlodipine and melatonin together? I have been on amlodipine for 5 years and wanted to start taking melatonin at night to help sleep.
Most online 'interaction checker' tools will return no drug interaction between melatonin and amlodipine. They are generally considered safe to take together but there are a couple of potential issues to be aware of.
First is the fact that amlodipine, being a blood pressure medication, can cause dizziness, sedation, and lightheadedness. Therefore, taking at the same time as melatonin could theoretically increase sedation.
Nevertheless, since you are most likely taking melatonin at bedtime, additive sedative effects from both medications would be mitigated as you are trying to fall asleep.
Secondly, some studies have reported that melatonin can decrease nocturnal (night-time) blood pressure.
One study found that extended-release melatonin decreases systolic blood pressure by an average 3.8-6 mmHg and diastolic blood pressure by 3.6-4 mmHg during sleeping hours after taking for four weeks.
This increases the risk of low blood pressure (i.e. hypotension), which can cause dizziness and lightheadedness. This theoretically could increase the risk of falls if you need to get up and move during the night.
If taking melatonin and amlodipine, it is important to be aware that you could get lightheaded and just be sure to get up slowly and take your time if you need to move around after taking.
Answer SummaryTaking amlodipine and melatonin together could potentially increase sedation and lightheadedness. Nevertheless, the combination is generally considered to be safe for most.
My husband has failed back surgery syndrome. He is...Sep 13, 2019
My question is about lorazepam 1 mg. I have loraz...Sep 04, 2019